Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 130, NWS Albuquerque, NM

June 12, 2014Colfax County, Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2014, 5:33 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2014, 5:33 PM MDT (23:33 UTC)
Expired
Jun 12, 2014, 6:15 PM MDT
In force
42 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Mora County, NM

The radar

The Cannon AFB radar (KFDX), 214 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3579 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:13 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 12, 3:13 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT THU JUN 12 2014

.SYNOPSIS...
A STALLED BACKDOOR COLD FRONT OVER THE EASTERN PLAINS WILL PUSH
WEST INTO THE MIDDLE RIO GRANDE VALLEY TONIGHT AND UP TO THE DIVIDE
BY FRIDAY MORNING. LOW LEVEL GULF MOISTURE WILL SURGE INTO THE RIO
GRANDE VALLEY WEST TO NEAR THE DIVIDE. SCATTERED THUNDERSTORMS
WILL RESULT FROM THE WEST-CENTRAL MOUNTAINS EASTWARD TO THE TEXAS
LINE WITH MOST STORMS WEST OF THE CENTRAL MOUNTAIN CHAIN BEING
DRY...RESULTING IN MAINLY STRONG OUTFLOW WINDS. A FEW STORMS EAST
OF THE CENTRAL MOUNTAIN CHAIN COULD BE STRONG TO SEVERE. A DRY AIR
RETURNS TO WESTERN AND CENTRAL NEW MEXICO SATURDAY WITH A FEW
STORMS EAST. MODERATE TO STRONG WEST WINDS WILL DEVELOP ALL AREAS
SATURDAY. LIGHT WINDS...DRY CONDITIONS ALONG WITH TEMPERATURES
NEAR SEASONAL AVERAGE FOR MID JUNE ARE EXPECTED SUNDAY THROUGH
LATE NEXT WEEK.

&&

.DISCUSSION...
BACKDOOR COLD FRONT STALLED NEAR A RATON TO LAS VEGAS TO RUIDOSO
TO ROSWELL LINE THIS AFTERNOON. MODELS IN VERY GOOD AGREEMENT
PUSHING THE FRONT WWD THIS EVENING AND OVERNIGHT. GULF MOISTURE/HIGHER
DEWPOINTS WILL PUSH IN BEHIND THE FRONT OVERNIGHT. A PERIOD OF
MODERATE EAST CANYON WINDS EXPECTED TO BREAK THROUGH TIJERAS
CANYON AND GLORIETA PASS AROUND SUNSET...GRADUALLY DIMINISHING
BY EARLY MORNING. STILL LOOKING LIKE MAINLY DRY STORMS ALONG AND
WEST OF THE CENTRAL MOUNTAIN CHAIN WITH STRONG TO SEVERE STORMS
EAST FOR FRIDAY. BASED ON THE FACT THAT IT IS JUNE AND THE RIO
GRANDE VALLEY ALMOST ALWAYS MIXES OUT THE LOW LEVEL MOISTURE BY
MID AFTERNOON...LOWERED SHOWER AND THUNDERSTORM CHANCES FOR THIS
PORTION OF THE FORECAST AREA. BEST CHANCES WILL OF COURSE BE FROM
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD OUT ONTO
THE PLAINS. EFFECTIVE BULK SHEAR VALUES ARE HEALTHY ONCE AGAIN FOR
THE FORMATION OF AT LEAST ISOLATED SUPERCELL THUNDERSTORMS. WEST
OF THE CENTRAL MOUNTAINS...DRY THUNDERSTORMS WILL BE THE RULE WITH
MAIN IMPACT BEING STRONG AND GUSTY OUTFLOW/MICROBURST TYPE WINDS.

AS AN UNSEASONABLY DEEP UPPER LEVEL TROUGH MOVES INTO THE
INTERMOUNTAIN WEST...DRY WEST AND SOUTHWEST WINDS OVERTAKE WESTERN
AND CENTRAL PORTIONS OF THE STATE. LATEST MODEL RUNS NOW HINTING
THAT THE MOISTURE MAY HANG ON A BIT LONGER OVER THE EAST WITH A
FEW THUNDERSTORMS POSSIBLE OVER THE EASTERN PLAIN SATURDAY
AFTERNOON. STRONG WEST WINDS WILL BE THE MAIN IMPACT...HOWEVER...AS
FIRE WEATHER CONCERNS TAKE CENTER STAGE.

DRY ZONAL FLOW ALOFT SCOURS OUT ANY REMAINING MOISTURE SATURDAY
NIGHT AND SUNDAY. A WEAK BACKDOOR COLD FRONT DROPS INTO THE ERN
PLAINS LATE SATURDAY NIGHT INTO SUNDAY MORNING FOR SLIGHTLY COOLER
HIGH TEMPERATURES EXPECTED THERE SUNDAY AFTERNOON. GFS AND ECMWF
IN GOOD AGREEMENT THAT A DRY WEST- SOUTHWEST FLOW WILL BECOME THE
RULE MONDAY AND TUESDAY. GFS AND ECMWF THEN BECOME OUT OF PHASE
WITH ONE ANOTHER FOR WEDNESDAY AND BEYOND. BOTH SOLUTIONS HINT
THAT MOISTURE WILL EITHER INCREASE FROM THE SOUTH IN A QUASI-
MONSOONAL TYPE FLOW OR THAT LOW LEVEL GULF MOISTURE MAY GET INTO
ACT BY LATE NEXT WEEK.

33

&&

.FIRE WEATHER...
SEVERAL CONCERNS FOR FIRE WEATHER NEXT SEVERAL DAYS. MAIN
COMBINATION OF CONCERNS LIE IN THE NEAR TERM. CLASSIC LIGHTNING
OUTBREAK FOLLOWED BY STRONG WIND AND LOW RH FRIDAY/SATURDAY. STRONG
DRY SLOTTING SUNDAY WILL LEAD TO LOW RH VALUES MOST AREAS. CONTINUED DRY
WITH WARMING TEMPERATURES AND AFTERNOON BREEZES EARLY NEXT WEEK.

AS FAR AS THE REST OF TODAY...MODERATE BUILDUPS EXPECTED ACROSS ZONE
109 AND COULD LEAD TO AN ISOLATED DRY STRIKE BUT MOSTLY SOME VIRGA.
THE MAIN FOCUS FOR STORMS WILL BE FOUND OVER THE SANGRE DE CRISTOS
AND ADJACENT NORTHEAST HIGHLANDS. CELLS WILL TEND TO MOVE TOWARDS
THE SOUTHEAST. SOME OF THE STORMS WILL CONTAIN SOME WETTING RAIN BUT
PRETTY LIMITED FOOTPRINT OVERALL. DRIER LIGHTNING POSSIBLE OVER THE
HIGHER PEAKS WITH THE WETTER VARIETY NEAR I25.

A WESTWARD LOW LEVEL MOISTURE PUSH WILL OCCUR TONIGHT. LOOK FOR
VIGOROUS GAP WINDS ALONG THE CENTRAL MTN CHAIN. LOW LEVEL MOISTURE
WILL FILL UP THE RIO GRANDE VALLEY AND MAKE IT BETWEEN THE
CONTINENTAL DIVIDE AND RIO GRANDE VALLEY. MUCH SHALLOWER NEAR THE
DIVIDE. AT THE SAME TIME MODELS PROJECT MID LEVEL MOISTURE FLOWING
UP FROM MEXICO AND AROUND THE SUBTROPICAL HIGH THAT RESIDES THERE.
THUS...CANT RULE OUT SOME ISOLATED DRIER THUNDERSTORMS ACROSS ZONE
109. RH RECOVERIES WILL BE POOR TO MODERATE WESTERN AREAS AND GOOD
TO EXCELLENT EASTERN AREAS. FAIR BIT OF LOW CLOUDS SHOULD IMPACT THE
EASTERN PLAINS AND ABUT UP TO THE CENTRAL MOUNTAINS BY SUNRISE
FRIDAY MORNING.

THE STAGE IS SET FOR SCATTERED DRIER STORMS FAVORING THE CONTINENTAL
DIVIDE TO THE RIO GRANDE VALLEY FRIDAY. A MIX OF WET AND DRY STORMS
ALONG THE CENTRAL MTN CHAIN AND WETTER...PERHAPS SEVERE WEATHER EAST
OF THE CENTRAL MTNS. CLASSIC FAST MOVING CELL SCENARIO WHICH
INTRODUCES VERY STRONG WIND GUSTS AND LIGHTNING BEHIND OR AHEAD OF
THE MAIN FOOTPRINT OF RAIN. A MUCH DRIER AIRMASS WILL FLOW IN FROM
THE WEST/NORTHWEST AND SHOULD PROVIDE SINGLE DIGIT RH READINGS TO
THE NORTHWEST CORNER. GUSTY WINDS WILL BE ON THE HEALS OF THE
RETREATING DRYLINE. DECIDED TO ADD ZONE 105 TO THE WATCH FOR FRIDAY.
THUS...EXPANDING RED FLAG COVERAGE ACROSS THE NW THIRD OR SO. LITTLE
UNSURE ABOUT WINDS THUS LEAVING IT A WATCH AT THIS TIME ALTHOUGH THE
CHUSKA RANGE SHOULD SEE PRETTY STRONG WINDS. LAL 6 VALUES DEPICTED
ALONG THE HIGHER TERRAIN WHICH INCLUDES THE WESTERN
HIGHLANDS...NORTH CENTRAL MTNS AND EVEN SANDIA/MANZANO/GALLINAS
MTNS. EITHER WAY...LAL 3 OR 6...EXPECT WIDER COVERAGE OF LIGHTNING.
OVERALL WIND FLOW WILL ALSO INCREASE. HAINES VALUES WILL BE THE
LOWEST OF SEVERAL DAYS WITH 4/S AND 5/S. HIGH VALUES OR 6 NW
CORNER.

STORMS WILL MOVE RAPIDLY TO THE EAST AS COVERAGE LESSENS FROM WEST
TO EAST FRIDAY NIGHT. WINDS ALOFT WILL INCREASE AHEAD OF A PACIFIC
TROUGH AND START TO BUFFET THE HIGHER TERRAIN. ABOVE NORMAL TEMPERATURES
FRIDAY NIGHT COUPLED WITH POOR TO MODERATE RECOVERIES WESTERN AND
CENTRAL AREAS. THE SAME AREAS THAT RECEIVE THE DRIER LIGHTNING
STRIKES.

A DYNAMIC DRY SLOT WILL SWEEP OVER A LARGER PORTIONS OF THE
FORECAST AREA SATURDAY. THIS VERY DRY AIRMASS WILL COMBINE WITH
PACIFIC TROUGH TRANSLATION AND BREAK DOWN OF THE UPPER RIDGE. MODELS
ARE NOW SHOWING STRONGER FREE AIR WIND AT 10000 FEET MSL.
THUS...BUMPED UP WIND SPEEDS ANOTHER 1 TO 2 MPH. SATURDAY JUST LOOKS
LIKE A NASTY FIRE WEATHER DAY...ESPECIALLY CONSIDERING LIGHTNING THE
PREVIOUS DAY. CLASSIC HAINES 5 TO 6 VALUES...NEAR TO SLIGHTLY ABOVE
NORMAL TEMPERATURES...ABOVE NORMAL MIXING HEIGHTS AND VERY GUSTY WINDS.
SEVERAL HOURS OF SINGLE DIGIT HUMIDITY IS EXPECTED ACROSS THE WEST
CENTRAL AND NORTHWEST HIGHLANDS AS WELL AS RIO GRANDE VALLEY. WENT A
LITTLE LOWER THAN MODEL GUIDANCE ACROSS AREAS WHERE THE MID LEVEL
DRY SLOT WAS PROJECTED. NAM AND GFS DIFFER SOME ON THE STRENGTH OF
THE DRY INTRUSION WITH GFS BEING MORE MOIST ACROSS THE FAR SOUTH AND
EAST. HAVE SOME SLIGHT CHANCES FOR DRIER STORMS ALONG AND EAST OF
THE CENTRAL MTNS TO ACCOUNT FOR THIS. EVEN A SMALL CHANCE OVER THE
SOUTHERN JEMEZ. IF A STORM WERE TO OCCUR...IT WOULD BE VERY FAST
MOVING. HIGH CONFIDENCE OF A RED FLAG EVENT SATURDAY FOR
WESTERN/CENTRAL ZONES SO WENT AHEAD AND ISSUED A RED FLAG WARNING.
LEFT ZONES 104/108 OUT OF IT DUE TO UNCERTAINTIES OF FRIDAY RAINFALL
COVERAGE AND FUEL THREATS. MIX OF GREENUP THERE AND RH WOULD BE A
LITTLE HIGHER THERE.

THE DYNAMIC DRY SLOT WILL MOVE OVER MOST OF THE AREA SATURDAY NIGHT
INTO SUNDAY. POOR TO VERY POOR RECOVERIES EXPECTED ACROSS WESTERN
AND CENTRAL AREAS. BETTER RECOVERIES ACROSS THE EASTERN THIRD DUE TO
A BACK DOOR COLD FRONTAL INFLUENCE THERE.

LESS WIND FOR SUNDAY AS THE MODELS HAVE BEEN SHOWING. BUT CONTINUED
AFTERNOON BREEZES. SEVERAL HOURS OF SINGLE DIGIT RH ACROSS
WESTERN/CENTRAL AREAS DUE TO THE MID LEVEL DRY SLOT POSITION OVER
THE AREA. HIGHER RH NEAR THE TEXAS STATE LINE DUE TO EASTERLY RETURN
FLOW THERE.

MODELS HAVE BEEN FLOPPING AROUND FOR NEXT WEEK. BEST GUESS AT THIS
TIME WOULD BE DRIER AIR AND MID LEVEL DRY INTRUSION IMPACTS EARLY
NEXT WEEK. ALSO SOME AFTERNOON BREEZINESS BUT NOT WIDESPREAD RED
FLAG. IT GETS MUCH SKETCHIER MID/LATE WEEK. ECMWF AND GFS AT ODDS
WITH THE UPPER AIR PATTERN THUS CONFIDENCE IS MUCH REDUCED.

50

&&

.AVIATION...
18Z TAF CYCLE
ISOLATED TO SCATTERED SH/TS WILL IMPACT THE NORTHEAST THIRD OF THE
STATE TODAY. LVS HAS THE BEST POTENTIAL OF BEING IMPACTED BY
THUNDERSTORMS. LESSER EXTENT...TCC LATER TODAY AS THE STORMS ROLL
OF THE SANGRES INTO THE PLAINS. SOME BUILDUPS
ELSEHWERE...CONTAINING STRONGER DOWNDRAFTS BUT NOT AS PROLIFIC AS
YESTERDAY. DRYLINE WILL PUSH WESTWARD OVERNIGHT. LOOK FOR A PRETTY
SOLID DECK OF LOW CLOUDS TO DEVELOP FAVORING THE EAST SLOPES OF
THE CENTRAL MTNS. EITHER WAY...WENT BULLISH AND ADOPTED THE NAM
MODEL GUIDANCE FOR MVFR CIGS AT LVS/TCC/ROW. COULD SEE LVS
EXPERIENCE IFR CIGS/VIS RESTRICTIONS. UNSURE WHEN LOW CIGS WILL
ERRODE BUT TYPICALLY LATER THAN EARLIER UNDER THIS TYPE OF
PATTERN. MOST LIKELY LATE MORNING THROUGH EARLY AFTERNOON. WIND
WILL ALSO PICK UP ON FRIDAY. IT SHOULD ALSO BE MENTIONED GUSTY GAP
WINDS WILL BE FELT AT SAF/ABQ THIS EVENING. THINKING LESS THAN
30KT AT THIS TIME BUT WORTH WATCHING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  91  55  86 /   5   5   0   0
DULCE...........................  43  84  42  82 /   5  20  10   5
CUBA............................  48  83  49  84 /   5  20   5   5
GALLUP..........................  47  88  49  85 /   5  10   5   0
EL MORRO........................  45  82  43  80 /   5  20   5   0
GRANTS..........................  49  85  49  84 /   5  20   5   0
QUEMADO.........................  52  83  53  82 /   5  20   5   0
GLENWOOD........................  53  92  49  90 /   5   5   5   0
CHAMA...........................  39  75  41  76 /   5  20  10   5
LOS ALAMOS......................  56  78  59  82 /  10  30  10   5
PECOS...........................  52  74  54  79 /  20  30  20  10
CERRO/QUESTA....................  46  76  48  78 /  20  20  10   5
RED RIVER.......................  41  65  43  69 /  20  30  20   5
ANGEL FIRE......................  38  68  37  73 /  10  30  20   5
TAOS............................  47  76  48  81 /  20  20  10   5
MORA............................  48  72  50  78 /  20  30  20  10
ESPANOLA........................  54  83  53  88 /  10  20  10   5
SANTA FE........................  55  79  58  83 /  10  20  10   5
SANTA FE AIRPORT................  53  83  55  87 /  10  20  10   5
ALBUQUERQUE FOOTHILLS...........  61  85  63  89 /   5  10  10   5
ALBUQUERQUE HEIGHTS.............  63  87  65  91 /   5   5  10   5
ALBUQUERQUE VALLEY..............  59  89  60  93 /   5   5  10   5
ALBUQUERQUE WEST MESA...........  63  88  63  92 /   5   5  10   5
LOS LUNAS.......................  58  89  59  93 /   5   5  10   5
RIO RANCHO......................  62  88  62  92 /   5   5  10   5
SOCORRO.........................  66  94  65  97 /   5  10  10   5
SANDIA PARK/CEDAR CREST.........  53  82  58  85 /  10  20  10  10
TIJERAS.........................  55  83  60  86 /   5  10  10   5
MORIARTY/ESTANCIA...............  47  84  51  88 /  20  20  20  10
CLINES CORNERS..................  51  80  55  84 /  20  40  30  10
GRAN QUIVIRA....................  58  82  60  88 /  10  30  20  10
CARRIZOZO.......................  59  87  63  91 /   5  20  20   5
RUIDOSO.........................  52  83  54  86 /  20  20  20  10
CAPULIN.........................  50  73  55  80 /  20  30  20  10
RATON...........................  50  78  54  85 /  20  30  20  10
SPRINGER........................  51  77  54  85 /  20  30  20  10
LAS VEGAS.......................  49  75  52  82 /  20  30  20  10
CLAYTON.........................  54  81  62  89 /  20  20  30  10
ROY.............................  53  75  57  83 /  20  20  30  10
CONCHAS.........................  60  83  64  92 /  10  20  30  10
SANTA ROSA......................  60  83  61  90 /  10  20  30  10
TUCUMCARI.......................  59  87  67  95 /  10  20  30  10
CLOVIS..........................  57  82  63  89 /  10  20  30  10
PORTALES........................  59  84  64  91 /  10  20  30  10
FORT SUMNER.....................  61  84  64  91 /  10  20  30  10
ROSWELL.........................  65  91  67  98 /  10  20  30  10
PICACHO.........................  60  86  62  91 /  10  20  20  10
ELK.............................  57  82  60  87 /  20  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101.

&&

33
Hazardous weather outlook, Jun 12, 5:46 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT THU JUN 12 2014

NMZ501>540-131200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
546 AM MDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ANY THUNDERSTORM WEST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON
AND EVENING WILL PRODUCE LITTLE RAIN BUT STRONG AND GUSTY WINDS.
A FEW WIND GUSTS MAY REACH 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING
ACROSS THE EASTERN PLAINS. AN ISOLATED SEVERE STORM IS ALSO
POSSIBLE WITH ONE INCH HAIL AND WIND GUSTS NEAR 60 MPH. WIDESPREAD
DRY STORMS ARE A CONCERN AS WELL FRIDAY AFTERNOON AND EVENING FROM
THE CENTRAL MOUNTAINS TO THE ARIZONA BORDER. STRONG WIND GUSTS
AROUND 50 MPH ARE POSSIBLE.

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SATURDAY
AFTERNOON AND EVENING ACROSS NORTHERN AND CENTRAL NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT LARGE HAIL OR HIGH WINDS.

40

In the hours before

Special weather statement, Jun 12, 2:56 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT THU JUN 12 2014

NMZ515-528-122130-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
256 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHERN COLFAX
COUNTIES THROUGH 330 PM MDT...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF PHILMONT SCOUT RANCH...OR ABOUT
21 MILES WEST OF SPRINGER...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RAYADO AND MIAMI.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3636 10471 3616 10491 3636 10511 3646 10498
TIME...MOT...LOC 2057Z 315DEG 8KT 3637 10497

CA
Special weather statement, Jun 12, 3:30 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT THU JUN 12 2014

NMZ515-528-122200-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
330 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHERN COLFAX
COUNTIES THROUGH 400 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF OCATE...OR ABOUT 17 MILES
WEST OF SPRINGER...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CHARETTE LAKES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3635 10466 3609 10480 3629 10500 3641 10491
TIME...MOT...LOC 2130Z 312DEG 10KT 3628 10487

CA
Special weather statement, Jun 12, 4:13 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT THU JUN 12 2014

NMZ529-122245-
NORTHEAST HIGHLANDS-
413 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN MIGUEL COUNTY
THROUGH 445 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STORRIE LAKE STATE PARK...OR ABOUT 6 MILES
NORTHEAST OF LAS VEGAS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
SAN MIGUEL COUNTY.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 347 AND 361...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3572 10491 3547 10503 3566 10528 3568 10527
      3579 10521
TIME...MOT...LOC 2213Z 306DEG 16KT 3566 10514

CA
Special weather statement, Jun 12, 4:40 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT THU JUN 12 2014

NMZ515-528-122330-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
440 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 530
PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PHILMONT SCOUT RANCH...OR ABOUT 18 MILES
WEST OF SPRINGER...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RAYADO...MIAMI...CIMARRON...
AND PHILMONT SCOUT RANCH.

&&

LAT...LON 3654 10458 3625 10479 3637 10519 3652 10519
      3659 10509
TIME...MOT...LOC 2239Z 293DEG 12KT 3643 10490

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:06 AM MDTFire Weather WatchABQCibola, McKinley, Rio Arriba, Sandoval, San Juan23 hr
Jun 12, 4:06 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more51 hr
Jun 12, 2:56 PM MDTSpecial Weather StatementABQMora34 min
Jun 12, 3:22 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more54 hr
Jun 12, 3:30 PM MDTSpecial Weather StatementABQMora30 min
Jun 12, 4:13 PM MDTSpecial Weather StatementABQSan Miguel32 min
Jun 12, 4:40 PM MDTSpecial Weather StatementABQColfax50 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.